MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7575
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: returned product consisted of a maverick 2 balloon catheter with the balloon protector and product mandrel still in the manufactured position.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a kink on the hypotube 92cm from the hub.There is a kink to the inflation lumen and core wire 23.9cm from the tip.Microscopic examination revealed a longitudinal tear in the balloon 4mm from the tip and approximately 10.5mm long.The tip is damaged and there in contrast present in the inflation lumen.The balloon is loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that crossing difficulties were encountered.Vascular access was obtained via the femoral artery.The 80% stenosed target lesion was located in the moderately tortuous and moderately calcified left circumflex artery.A 2.00mm x 9mm maverick balloon catheter was advanced for dilation; however, the device failed to cross due to calcification.The procedure was completed with another of the same device.No patient complications were reported and the patient status was stable.However, returned device analysis revealed balloon longitudinal tear.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8388034
Report Number2134265-2019-01997
Device Sequence Number13965819
Product Code LOX
UDI-Device Identifier08714729369875
UDI-Public08714729369875
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2021
Device Model Number7575
Device Catalogue Number7575
Device Lot Number0021781743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1